Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 5, NWS Pueblo, CO

November 28, 201411 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 28, 2014, 3:02 PM MST for 11 counties in Colorado. It took effect at Nov 29, 2014, 6:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2014, 3:02 PM MST (22:02 UTC)
In effect from
Nov 29, 2014, 6:00 PM MST
Expired
Nov 29, 2014, 10:41 PM MST
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3754 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS75 KPUB 282202
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MST FRI NOV 28 2014

COZ072>075-079>082-290615-
/O.NEW.KPUB.HW.A.0005.141130T0000Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
302 PM MST FRI NOV 28 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND
  THE SANGRE DE CRISTO MOUNTAINS.  

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES
  OF THE SOUTHEAST MOUNTAINS SATURDAY NIGHT THROUGH EARLY SUNDAY
  MORNING. 

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
999 
WWUS75 KPUB 290631
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1131 PM MST FRI NOV 28 2014

COZ072>075-079>082-291445-
/O.CON.KPUB.HW.A.0005.141130T0000Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
1131 PM MST FRI NOV 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

* LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS 
  AND THE SANGRE DE CRISTO MOUNTAINS. 

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS 
  WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING 
  SLOPES OF THE SOUTHEAST MOUNTAINS SATURDAY NIGHT THROUGH EARLY 
  SUNDAY MORNING. 

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
430 
WWUS75 KPUB 291055
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MST SAT NOV 29 2014

COZ084-085-291900-
/O.EXB.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
355 AM MST SAT NOV 29 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* LOCATION...THE RAMPART RANGE BELOW 7500 FEET...INCLUDING WESTERN
  PORTIONS OF COLORADO SPRINGS.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE AREA TONIGHT THROUGH EARLY SUNDAY
  MORNING.

* WIND...WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 80 MPH
  POSSIBLE.

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

COZ072>075-079>082-291900-
/O.EXT.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK
355 AM MST SAT NOV 29 2014

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

* LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS AND
  THE SANGRE DE CRISTO MOUNTAINS.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES
  OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY
  MORNING.

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
155 
WWUS75 KPUB 291807
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1107 AM MST SAT NOV 29 2014

COZ072>075-079>082-084-085-300215-
/O.CON.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
1107 AM MST SAT NOV 29 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH SUNDAY MORNING...

* LOCATION...PIKES PEAK AND TELLER COUNTY...THE WET MOUNTAINS 
  AND THE SANGRE DE CRISTO MOUNTAINS. 

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS 
  WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING 
  SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY 
  MORNING. 

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
047 
WWUS75 KPUB 292152
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MST SAT NOV 29 2014

COZ073-075-080>082-084-085-300600-
/O.UPG.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/
/O.NEW.KPUB.HW.W.0008.141130T0100Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
252 PM MST SAT NOV 29 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...PIKES PEAK AND TELLER COUNTY...EXTREME WESTERN EL
  PASO COUNTY...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE
  SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS
  ARE EXPECTED ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF
  THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING.

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ072-074-079-300600-
/O.CON.KPUB.HW.A.0005.141130T0100Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...
WESTON...RYE
252 PM MST SAT NOV 29 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH SUNDAY MORNING...

* LOCATION...THE WET MOUNTAINS BELOW 10000 FEET...AND THE SANGRE
  DE CRISTO MOUNTAINS BELOW 11000 FEET.

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS 
  WILL BE POSSIBLE ACROSS THE HIGHER PEAKS AND EAST FACING 
  SLOPES OF THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY 
  MORNING. 

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
492 
WWUS75 KPUB 300541
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1041 PM MST SAT NOV 29 2014

COZ072-074-079-300645-
/O.CAN.KPUB.HW.A.0005.000000T0000Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...
WESTON...RYE
1041 PM MST SAT NOV 29 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

LOCALLY STRONG WIND GUSTS WILL CONTINUE TO BE POSSIBLE THROUGH
SUNRISE...BUT WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED.

$$

COZ073-075-080>082-084-085-301345-
/O.CON.KPUB.HW.W.0008.000000T0000Z-141130T1500Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...BLACK FOREST...AIR FORCE ACADEMY...
COLORADO SPRINGS
1041 PM MST SAT NOV 29 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY...

* LOCATION...PIKES PEAK AND TELLER COUNTY...EXTREME WESTERN EL 
  PASO COUNTY...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE 
  SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS 
  ARE EXPECTED ACROSS THE HIGHER PEAKS AND EAST FACING SLOPES OF 
  THE SOUTHEAST MOUNTAINS TONIGHT THROUGH EARLY SUNDAY MORNING. 

* WIND...WEST WINDS 40 TO 50 MPH WITH GUSTS UP TO 80 MPH 
  POSSIBLE. 

* IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN 
  HAZARDOUS CROSS WINDS ALONG NORTH SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
SR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 28, 10:35 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 28, 10:35 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1035 AM MST FRI NOV 28 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 434 AM MST FRI NOV 28 2014

DRY WESTERLY FLOW ALOFT WL BE FOUND ACRS THE FORECAST AREA TODAY AND
TONIGHT...WITH PERIODS OF HIGH CLOUDS THROUGH THE EVENING. H7 TEMPS
TODAY ACRS MUCH OF THE AREA WL RANGE FROM ABOUT 5C TO 10C.  HIGH
TEMPS OVR THE SERN PLAINS ARE EXPECTED TO RANGE FROM THE UPPER 60S
TO MID 70S...WITH SOME LOCATIONS GETTING CLOSE TO RECORD HIGHS. THE
RECORD HIGH FOR COLO SPGS IS 73 SET IN 1998...FOR PUEBLO IS 75 SET
IN 1998.  THE HIGH VALLEYS WL MOSTLY SEE HIGHS IN THE 50S TO LOWER
60S.

IT WILL BE WINDY OVR THE MTNS AND ADJACENT LOCATIONS TODAY AND
TONIGHT.  WRF MODEL CROSS-SECTIONS FOR TONIGHT OVR THE SRN SANGRES
DID SHOW STABLE LAYER AROUND MTN TOP...WITH A PERIOD OF REVERSE
SHEAR THIS EVENING. DURING THIS TIME THE WRF SHOWS A SMALL PORTION
OF THE SRN SANGRES NR THE NM BORDER...POSSIBLY REACHING HIGH WIND
CRITERIA.  FOR NOW WL JUST SHOW STRONG WINDS IN THE GRIDS/FORECAST.
WESTERLY WINDS WL KEEP TEMPS MILD OVERNIGHT IN MANY LOCATIONS...
ESPECIALLY NR THE MTNS AND OVR PORTIONS OF THE SERN PLAINS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 434 AM MST FRI NOV 28 2014

...WINDY TO VERY WINDY SATURDAY NIGHT WITH COOLER TEMPS FOR
SUNDAY AND MONDAY BEHIND ANOTHER MODIFIED ARCTIC FRONT...

SATURDAY-SUNDAY...MODERATE TO STRONG WESTERLY FLOW ALOFT PROGGED
ACROSS THE REGION AS STRONG JET STREAM TRANSLATES ACROSS THE
ROCKIES. THIS WILL ALLOW FOR WINDY AND WARM WEATHER ACROSS THE AREA
THROUGH THE DAY SATURDAY...WITH HIGHS EXPECTED IN THE 60S TO LOWER
70S ACROSS LOWER ELEVATIONS AND 40S AND 50S ACROSS THE HIGHER
TERRAIN. WESTERLY H7 FLOW PROGGED BETWEEN 25-40 KTS...AND WITH GOOD
MIXING EXPECTED...SHOULD SEE BREEZY TO WINDY CONDITIONS OVER AND
NEAR THE HIGHER TERRAIN THROUGH SATURDAY AFTERNOON...LEADING TO A
FEW POSSIBLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY
FOR AREAS ALONG AND WEST OF THE I-25 CORRIDOR.

THE LATEST NAM CONTINUES TO INDICATE THE POTENTIAL FOR STRONG AND
DAMAGING DOWNSLOPE WINDS ACROSS THE EASTERN MTS LATE SATURDAY
EVENING THROUGH EARLY SUNDAY MORNING...WITH WESTERLY H7-H6 WINDS
INCREASING TO BETWEEN 50-65KTS...ALONG WITH A DEVELOPING MT TOP
INVERSION AND REVERSE SHEAR THROUGH 12Z-15Z SUN...BEFORE WINDS ALOFT
INCREASE AS JET CORE CONTINUES TO MOVE ACROSS THE ROCKIES. WITH
PLENTY OF TIME BEFORE THE EXPECTED ONSET...WILL WAIT TO SEE IF LATER
MODELS CONTINUE TO INDICATE THIS STRONG WIND POTENTIAL BEFORE
ISSUING ANY WATCHES OR WARNINGS. AT ANY RATE...CURRENT FORECAST
INDICATES WESTERLY WINDS OF 20 TO 40 MPH ACROSS THE AREA SATURDAY
NIGHT...WITH GUSTS TO 50 TO 70 MPH...STRONGEST ACROSS THE HIGHER
TERRAIN. PASSING JET CORE ALLOWS FOR ANOTHER MODIFIED ARCTIC COLD
FRONT TO OOZE INTO EASTERN COLORADO THROUGH THE DAY SUNDAY AS A
STRONG CANADIAN SFC HIGH PRESSURE SYSTEM BUILDS ACROSS THE HIGH
PLAINS.

SUNDAY NIGHT-MONDAY...MOISTURE EMBEDDED WITHIN THE MODERATING
WESTERLY FLOW ALOFT TO BRING SCATTERED SNOW SHOWERS TO MAINLY THE
HIGHER ELEVATIONS OF THE CENTRAL MTS THROUGH THIS PERIOD. BRISK
UPSLOPE FLOW AND POSSIBLE STRATUS DEVELOPS ACROSS THE EASTERN
PLAINS LATE SUNDAY AFTERNOON AND EVENING WITH SOME LIGHT SNOW OR
FLURRIES POSSIBLE ACROSS THE PIKES PEAK REGION. MODELS DIFFER
SLIGHTLY ON THE EXTENT OF THE COLDEST AIR ACROSS THE EASTERN
PLAINS AND HAVE STAYED AT OR BELOW THE COLDEST GUIDANCE ON
MONDAY...ESPECIALLY ACROSS THE LOWER ARKANSAS RIVER VALLEY WHERE
SOUNDING DATA INDICATING STRONG INVERSIONS HOLDING THROUGH THE
DAY.

TUESDAY-THURSDAY...MODERATE WESTERLY FLOW ALOFT CONTINUES ACROSS THE
AREA TUESDAY AND WEDNESDAY AND IS PROGGED TO BECOME MORE SOUTHWEST
ON THURSDAY AS UPPER LOW ACROSS THE WEST COAST WEAKENS TO AN OPEN
WAVE WHICH MOVES ACROSS THE NORTHERN ROCKIES ON THURSDAY. WITH THAT
SAID...SHOULD SEE TEMPERATURES WARMING BACK TO AROUND SEASONAL
AVERAGES THROUGH THE PERIOD...WITH INCREASING CHANCES OF GENERALLY
LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN...ESPECIALLY ALONG AND WEST
OF THE CONTDVD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1027 AM MST FRI NOV 28 2014

VFR CONDITIONS TO CONTINUE OVER THE NEXT 24 HRS FOR THE
REGION...INCLUDING THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS.
OCNL WEST WINDS GUSTING TO 25-30 KTS AT TIMES ALONG AND WEST OF THE
I-25 CORRIDOR. INTERMITTENT HIGH CLOUDS FORECAST AS WELL ALONG AND
EAST OF THE SOUTHERN FRONT RANGE. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...MOORE
Hazardous weather outlook, Nov 28, 5:58 AM MST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
558 AM MST FRI NOV 28 2014

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
558 AM MST FRI NOV 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG JET STREAM MOVING ACROSS THE ROCKIES WILL BRING WESTERLY
WINDS OF 20 TO 40 MPH TO AREAS OVER AND NEAR THE HIGHER TERRAIN
SATURDAY NIGHT. STRONG AND DAMAGING WIND GUSTS OF 60 TO OVER 70
MPH MAY BE POSSIBLE...ESPECIALLY OVER AND NEAR THE EASTERN
MOUNTAINS...INTO EARLY SUNDAY MORNING.

GENERALLY LIGHT ACCUMULATING SNOW WILL BE POSSIBLE AT TIMES OVER
THE CONTINENTAL DIVIDE...PRIMARILY THE CENTRAL MOUNTAINS...FROM
SUNDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.